Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Child has fever. Giving Ibugesic. Any long-term effect? History of viral infection

Hello Doctor ,my son is 4 year old. He is having high fever since last five days and frequency of fever is 5-6 hours. As prescribed by the doctor we are giving ibugesic plus in regular interval of 6 hours and an antibiotic dose 2 times a day. But here worry is whether ibugesic will effect in long term or not. Also, we have all the medical examination( TLC , DLC , platellets) done for him and reports are fine. Infact 1 month back he suffered with viral infection and all tests( Malaria , Typhoid ,platellets count) were negative and now it seems he developed the viral again. He also has blocked nose.. request you expert advice.
Asked On : Mon, 24 Dec 2012
Answers:  4 Views:  446
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician, Infectious Diseases 's  Response
Welcome to HCM forum.
Please do not worry.
Viral infections are common in this age group.
The treatment is safe if given in appropriate dose ( according to age and weight) and for short duration ( 1 week ). Such treatment will not cause any long term sideffects on kidney or liver which is usually seen with higher dose and long term treatment .
Your child should be fine in a week or two.
Wishing him a speedy recovery.
Answered: Tue, 25 Dec 2012
I find this answer helpful
Emergency Medicine Specialist Dr. R.A. Singh's  Response
Hi Neha Pant,
Thanks for writing your query.

After reading your post, it seems that your son is having viral fever.
Viral fever takes its own time to resolve. Antipyretics can be given like Paracetamol to decrease the discomfort caused by the fever. If fever is associated with bodyache, Paracetamol with ibuprofen can be given (Ibugesic Plus ).

It is good that all the blood reports are normal.
Blocked nose can be relieved by use of Nasoclear nasal drops, which are safe to use for long periods. Get him examined by a Paeditrician and give medicines under medical supervision only. Ask him to take proper rest as this helps in faster recovery.

I hope this is helpful to you.
Answered: Tue, 25 Dec 2012
I find this answer helpful
Pediatrician Dr. Manish Kumar's  Response
ibugesic control fever for short time only, there is antibiotic to treat underlying cause of fever.
blocked nose suggest upper respiratory tract infection, if count are within normal limit it could be viral only, then fever should be setteled in next 4-5 days.but continue antibiotic it will give additional cover from bacterial infection
if fever still there after 4-5 days then repeat all test including malaria and typhoid
Answered: Mon, 24 Dec 2012
I find this answer helpful
General & Family Physician Dr. Aruna. K's  Response
as per doc s advice ur giving the medicines which are in right dosage .. so nothing to worry at all. and moreover all the blood tests are negative so just a viral condition which will take a bit time to get dont worry and continue the medicines,,
repeated dosage of ibugesic when fever comes is not dangerous but high dosage than required should not be given as it gives pain abdomen..
so noting to worry..
take care..
Answered: Mon, 24 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor